Missouri, 2004

Damaging Wind in Missouri, June 12, 2004

June 12, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 12:00 PM CST, 11 hours 39 minutes earlier.

Area forecast discussion, Jun 12, 12:00 PM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT SAT JUN 12 2004

CLOSED H5 LOW WAS CENTERED OVER SASKATCHEWAN THIS MORNING WITH RIDGE
OVER THE EASTERN STATES. SYSTEM WILL OPEN UP AND SWING INTO
SOUTHEASTERN CANADA. FLOW PATTERN FLATTENS OUT WITH A NEARLY ZONAL
FLOW ACROSS THE NORTHERN THIRD OF THE COUNTRY WITH RIDGING ACROSS
THE SOUTHERN PART OF THE COUNTRY BY TUESDAY. CLOSED LOW WAS SITUATED
OVER TX. UNDER THE EXPECTED UPPER FLOW PATTERN, EXPECT FRONTAL
BOUNDARY TO REMAIN ACROSS THE MIDWEST MUCH OF NEXT WEEK. LOOKS LIKE
MCS SEASON IS OPEN.

UPPER JET OF 75 KTS WAS SWINGING ACROSS SOUTHERN AZ INTO NM THIS
MORNING. THE ETA, GFS, NGM AND UKMET ALL FORECAST A JET STREAK OF 80
KTS ACROSS THE UPPER MIDWEST BY MIDNIGHT TONIGHT WITH A STRONGER JET
COMING INTO THE PACIFIC NW. THE GFS IS ONLY MODEL OF THE 4 THAT
FORECASTS SIGNIFICANT DIVERGENCE ACROSS EAST CENTRAL MO THIS
EVENING. AS A RESULT IT FORECASTS A BATCH OF HEAVY RAIN ACROSS THE
EASTERN OZARKS INTO SOUTHERN IL THIS AFTERNOON AND EVENING.
THE JET COMING INTO THE PACIFIC NW IS FORECAST TO NOSE INTO CENTRAL
PLAINS SUNDAY NIGHT.  EXPECT ANOTHER MCS TO AFFECT MO SUNDAY NIGHT
WITH HEAVY RAIN POSSIBLE NORTH OF I-70. THE GFS AND ETA BOTH
STRONGLY HINT AT YET ANOTHER MCS MONDAY NIGHT MAINLY NORTH OF I-70.

THE 850 MOISTURE WAS POOLED FROM THE CENTRAL PLAINS ACROSS THE
SOUTHERN HALF OF MO INTO THE OH VALLEY THIS MORNING. LOW LEVEL JET
WILL ADVECT HIGHER MOISTURE BACK INTO THE REGION TONIGHT.

THE 10 KM WRF MODEL OUT OF NCAR APPEARS TO BE HANDLING THE ONGOING
CONVECTION FROM SOUTHEAST NEB INTO SOUTHERN MO BETTER THAN THE 4 KM
WRF.  THE 10 KM WRF MODEL FORECASTS A MCS ACROSS NORTHEAST
KS/SOUTHEAST NEB/NORTHWEST MO BY THIS EVENING WITH SYSTEM EXPANDING
AND ROLLING ACROSS NORTH MO INTO CENTRAL AND EAST CENTRAL MO AFTER
MIDNIGHT. SYSTEM WEAKENS DURING THE MORNING WHICH IS THE TYPICAL
LIFE CYCLE. MODEL THEN FORECASTS ANOTHERN MCS DEVELOPING FROM NORTH
CENTRAL TO WEST CENTRAL MO DURING THE LATE AFTERNOON HOURS ON
SUNDAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR TONIGHT FOR CENTRAL AND NORTHEAST MO
.IL...FLOOD WATCH FOR TONIGHT FOR WEST CENTRAL IL
Hazardous weather outlook, Jun 12, 2:00 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT JUN 12 2004

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-131000-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
300 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT TONIGHT.  ALSO THERE IS SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REGION. A COMPLEXES OF THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS DURING THE LATE
AFTERNOON AND EVENING....AND MOVE EASTWARD INTO THE REGION TONIGHT.
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL...HEAVY COULD PRODUCE LOCALLY FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS
THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE
COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE
MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL
DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM
LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE
STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM TUESDAY
THROUGH THURSDAY NIGHT. THIS PERSISTENT THUNDERSTORM THREAT IS DUE TO
THE COMBINATION OF AN UNSTABLE SUMMERTIME AIRMASS...AND A SERIES OF
WEAK UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065-
072>075-084-085-099-131000-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
300 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION.
A COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
CENTRAL PLAINS DURING LATE THIS AFTERNOON.  THEY WILL MOVE
EASTWARD INTO THE REGION TONIGHT.  THESE STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS
THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE
COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE
MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL
DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM
LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE
STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM TUESDAY
THROUGH THURSDAY NIGHT. THIS PERSISTENT THUNDERSTORM THREAT IS DUE TO
THE COMBINATION OF AN UNSTABLE SUMMERTIME AIRMASS...AND A SERIES OF
WEAK UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The radar

The St Louis radar (KLSX), 142 km away, was scanning. The volume nearest the first event began at 05:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
June 12, 11:39 PM CST
Where
Boone County, Hallsville
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.117, -92.233

Thunderstorm wind gusts downed some large tree branches and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401986.